New Mexico, 2003

Hail in New Mexico, June 27, 2003

June 27, 2003 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 27 2003

BEST INSTAB AND THETA E RIDGE AXIS EXTENDED FROM SW NM NEWD TODAY
AND SHIFTS S AND EWD SATURDAY.

RTJ INDEX INDICATES RAIN TODAY

UPPER RIDGE DOMINATES EARLY TO MIDWEEK WITH WIND SHIFT ENTERING NE
NM EARLY MONDAY. WILL LIKELY

.ABQ...NONE.
Hazardous weather outlook, Jun 27, 5:00 AM MST, 10 hours 20 minutes before
NMZ001>021-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS IN SOUTHEASTERN
CATRON...SOCORRO...TORRANCE...SOUTHERN SAN MIGUEL...GUADALUPE...DE
BACA...WESTERN CHAVES...AND LINCOLN COUNTIES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE
LARGE HAIL AND DAMAGING WINDS IN UNION AND EASTERN COLFAX COUNTIES
ON SATURDAY AND SUNDAY. A BACKDOOR COULD FRONT MAY ALSO TRIGGER
SEVERE THUNDERSTORMS ON NEW MEXICO/S EAST CENTRAL PLAINS ON MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOONS FRIDAY
THROUGH MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

The radar

The Albuquerque radar (KABX), 137 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Socorro

When
June 27, 3:20 PM MST
Where
Socorro County, 10 mi S of Magdalena
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.967, -107.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365049.